MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE CORPORATION CLEARLINK LUER ACTIVATED VALVE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2C8634
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacturer address 1: (b)(4).The device has been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tubing of a clearlink system extension set separated from the connector which resulted in a leak.The issue was identified during use.There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Additional information was added to h3, h4, h6 and h10.H10: the device was received for evaluation.Visual inspection was performed which observed the tubing was separated from the male luer.Further inspection was performed using a stereoscope which observed a low assembly between the components by the marks of the solvent before the separation.Additionally, it was observed that the tubing had a brand that matches with the male luer, evidencing the place where the pieces were joined before the separation.The tubing was bonded into the component segment, demonstrating that the assembly ensured a closed space for the substance.Considering that the dimensions were within the specification for both components, the match of solvent marks from the union, as well as the simulation and verification of the original union, it is noticed a low assembly in the bond.This type of gap does not represent a leak or separation by itself.However, this condition in combination of an external force could cause a separation between the components, explaining the defect presented.The reported condition was verified.The cause of the condition was due to a manufacturing related process.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
CLEARLINK LUER ACTIVATED VALVE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - CARTAGO
see h10
see h10
cartago 30106
CS   30106
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key12614900
Report Number1416980-2021-06206
Device Sequence Number9267556
Product Code FPA
UDI-Device Identifier00085412049021
UDI-Public(01)00085412049021
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2C8634
Device Lot NumberR21D15039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown